MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE MODULAR DRIVER; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MILAGRO ADVANCE MODULAR DRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that the 35mm modular driver - milagro advance device was bent.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information received, it was reported that before an unknown procedure the 35mm modular driver - milagro advance was bent.This damaged instrument had no effect on any procedure.I discovered is was bent when i picked up the tray.The device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed slightly marks of wear on the device, it was also noted that the modular drive it¿s bent on the distal part, which confirms the customer complaint.A manufacturing record evaluation was performed for the finished device [1301003] number, and no non-conformances were identified the root cause of the marks and the bent condition can be attributed to technique issue where excess mechanical force was applied, which could have led to the reported failure, and the heavily use of the device since this is a reusable part.As per ifu, inspect for damage prior to use; and replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Finally, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MILAGRO ADVANCE MODULAR DRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11986405
Report Number1221934-2021-01867
Device Sequence Number3831718
Product Code LXH
UDI-Device Identifier10886705023196
UDI-Public10886705023196
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219500
Device Catalogue Number219500
Device Lot Number1301003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/22/2021
07/27/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/23/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1